MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURING GMBH ZNN¿¢, CMN LAG SCREW TAP, SHORT; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

ZIMMER SWITZERLAND MANUFACTURING GMBH ZNN¿¢, CMN LAG SCREW TAP, SHORT; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number N/A
Medical Device Problem Codes Break (1069); Fracture (1260); Activation, Positioning or Separation Problem (2906); Device Damaged by Another Device (2915); Activation Problem (4042)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/30/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The implantation and explantation dates are left empty as the device involved in this complaint is an instrument.For the same reason, expiration date is also not captured.This product is manufactured by zimmer biomet winterthur and is not cleared or distributed in the u.S.However, this report is being submitted as zimmer biomet winterthur manufactures a similar device that is cleared or distributed in the united states.The manufacturer did not receive surgical reports, x-rays for review.Other documents were received and will be reviewed as part of ongoing investigation.Lot numbers were received and the device history records were reviewed and found to be conforming.The process of gaining necessary information is still ongoing.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
Intraoperative complication involving the fracture of the instrument.No broken pieces were left in the patient and there was no surgical delay.
 
Additional Manufacturer Narrative
Investigation results were made available.Review of event description: it was reported that the tip of the cephalomedullary lag screw reamer - short ref: 00-2490-003-64 broke off during the procedure.Review of received data: no medical data relevant to the case has been received.Due diligence: no further due diligence required as all required information to support the conclusion is available or was already requested.Product evaluation: no product was returned; therefore, visual and dimensional evaluation could not be performed.Review of product documentation: device purpose: this device is intended for treatment.Product compatibility: the compatibility check could not be performed as only the complained product is known.Dhr review: review of the device history records identified no deviations or anomalies during manufacturing.Conclusion: it was reported that the tip of the cephalomedullary lag screw reamer - short ref: 00-2490-003-64 broke off during the procedure.No product was returned, hence visual and dimensional evaluation could not be performed; therefore, the condition of the part is unknown.Based on the investigation the reported event cannot be confirmed.The quality records show that all specified characteristics have met the specifications valid at the time of production.Therefore, the investigation did not identify a nonconformance or a complaint out of box (coob).Based on the given information and the results of the investigation, the complaint could not be confirmed as the alleged failure could not be identified or reproduced.The need for corrective measures is not indicated and zimmer switzerland manufacturing gmbh considers this case as closed.Zimmer biomet's reference number of this file is (b)(4).
 
Event or Problem Description
No event update.Investigation results are now available.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional and/or corrected information.The product was returned for investigation.The shaft of the instrument shows some scratches.The threaded area of the instrument shows some damages: some of the thread are worn off and flattened, while other broke off.A review of the device manufacturing records confirmed no abnormalities or deviations.Device is used for treatment.Medical records were not provided.With the available information, a definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
ZNN¿¢, CMN LAG SCREW TAP, SHORT
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
Manufacturer (Section G)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key12539509
Report Number0009613350-2021-00502
Device Sequence Number4231736
Product Code HSB
UDI-Device Identifier00889024276284
UDI-Public(01)00889024276284(11)170219(10)4501464650
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K091566
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00-2490-003-68
Device Lot Number4501464650
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/30/2021
Supplement Date Received by Manufacturer01/19/2022
06/28/2023
Initial Report FDA Received Date09/28/2021
Supplement Report FDA Received Date01/20/2022
06/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/19/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexUnknown